MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0630
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow-up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a ruby coil, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician thought that the entire ruby coil was placed in the target location using the handle; however, while removing the microcatheter, the physician noticed that the ruby coil had unintentionally detached within the microcatheter.The physician decided to remove the microcatheter containing the detached ruby coil.While removing, the ruby coil migrated to a branch in the gda.No attempts were made to remove the detached ruby coil.The coil embolization procedure ended at this point.The patient was brought back on (b)(6) 2024 for a radioembolization (y90) procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2024-00150 1.Section b.Box 5.Describe event or problem 2.Section h.Box 6.Device code 1 & device code 2 evaluation of the returned ruby coil revealed that the embolization coil was detached from its pusher assembly, the pusher assembly was kinked and fractured.The distal fractured segment of the pusher assembly was not returned for evaluation.This damage was incidental to the reported complaint.The root cause of the pusher assembly fracture could not be determined.The root cause of the difficulty experienced while detaching during the procedure could not be determined.The kinks likely occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using a ruby coil, a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician thought that the entire ruby coil was placed in the target location using the handle; however, while removing the microcatheter, the physician noticed that the ruby coil had detached within the microcatheter.The physician decided to remove the microcatheter containing the detached ruby coil.While removing, the ruby coil migrated to a branch in the gda.No attempts were made to remove the detached ruby coil.The coil embolization procedure ended at this point.The patient was brought back on (b)(6) 2024 for a radioembolization (y90) procedure.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19149587
Report Number3005168196-2024-00150
Device Sequence Number7443884
Product Code HCG
UDI-Device Identifier00814548018812
UDI-Public814548018812
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0630
Device Lot NumberF00006135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Date Report Sent to FDA01/01/2005